Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have had tiny brown dots around ankle and top of foot accompanied with cold numbness. Suggest?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3014 Questions
Recently, i have had hundreds of tiny brown dots appear around my ankle and the top of my foot. this is accompanied with a cold numbness at times. what could this indicate?
Posted Mon, 27 May 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX
There are few possible causes but this is probably caused by circulatory insufficiency, usually venous and is known as hypostatic dermatitis.
Venous stasis causes pooling red blood cells to stain the skin of the ankles from the inside out, brown patches on the ankles.
Venous stasis can occur due to injury, surgery or poor circulation. It is characteristic for people who stand a lot, overweight ones and those who have inadequate footwear. Numbness is usually associated with this but there is no serious nerve damage. If you notice pale toes, loss of sensation or pulsatility in foot you should go to ER.

You can treat the cause and those skin changes. First thing is done by manual massage therapy, compression stockings, frequent periods of rest elevating the legs above the heart. You simply need to stand less,this is the best treatment for it. Also vascular surgeon can perform procedure which is routine and it has very good results. Skin changes are treated by dermatologists with skin lubrications, creams and coatings.

For diagnostics you should do doppler leg ultrasounds and check blood sugar levels and prothrombine time to evaluate is there any blood abnormality.
Hope I have answered your query.
If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor